{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T09:40:03Z","timestamp":1756374003135,"version":"3.44.0"},"reference-count":19,"publisher":"BMJ","issue":"1","license":[{"start":{"date-parts":[[2018,11,1]],"date-time":"2018-11-01T00:00:00Z","timestamp":1541030400000},"content-version":"tdm","delay-in-days":0,"URL":"http:\/\/www.bmj.com\/company\/legal-information\/terms-conditions\/legal-information\/tdm-licencepolicy"}],"content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2018,11,12]]},"published-print":{"date-parts":[[2018,11]]},"abstract":"<jats:p>Marijuana is the most commonly used psychoactive drug in the USA. A 35-year-old man with a medical history of marijuana abuse is admitted to the hospital due to crushing substernal chest pain. ECG shows evolving ST-segment elevation with a rise in cardiac enzymes, consistent with ST-elevation myocardial infarction. A urine toxicology screen is positive for cannabis and negative for cocaine and other stimulant drugs. An emergent cardiac catheterisation reveals no evidence of coronary artery disease or thrombosis. A diagnosis of coronary vasospasm is strongly considered, and the patient is started on calcium channel blocker, with a resolution of symptoms and ECG changes. Marijuana-induced coronary spasm causing myocardial infarction has rarely been reported. Marijuana is becoming a social norm in adolescents and there remains a misconception that it is harmless and even beneficial. Increasing drug abuse remains a public health concern, necessitating population education by physicians for safer healthcare practices.<\/jats:p>","DOI":"10.1136\/bcr-2018-226894","type":"journal-article","created":{"date-parts":[[2018,12,18]],"date-time":"2018-12-18T17:19:47Z","timestamp":1545153587000},"page":"e226894","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":1,"title":["Marijuana-associated ST-elevation myocardial infarction: is this a benign drug"],"prefix":"10.1136","volume":"11","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-3976-2603","authenticated-orcid":false,"given":"Sundeep","family":"Kumar","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, University of Central Florida College of Medicine, Orlando, Florida, USA"},{"name":"Department of Internal Medicine, Orlando VA Medical Center, Orlando, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ruthvik","family":"Srinivasamurthy","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, University of Central Florida College of Medicine, Orlando, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Olga","family":"Karasik","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, University of Central Florida College of Medicine, Orlando, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Aamir","family":"Javaid","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, University of Central Florida College of Medicine, Orlando, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,12,13]]},"reference":[{"key":"2025082802014522000_11.1.e226894.1","unstructured":"Samhsa.gov. Reports and Detailed Tables From the 2015 NaTional Survey on Drug Use and Health (NSDUH) | samhsa - substance abuse and mental health services administration. 2018 https:\/\/www.samhsa.gov\/samhsa-data-outcomes-quality\/major-data-collections\/reports-detailed-tables-2015-NSDUH (cited 16 July 2018)."},{"key":"2025082802014522000_11.1.e226894.2","unstructured":"Drug Abuse Warning Network,. National Estimates of Drug-Related Emergency Department Visits; Guide to Drug Abuse Warning Network Trend Tables, 2010. 2011 https:\/\/www.samhsa.gov\/data\/sites\/default\/files\/DAWN2k11ED\/DAWN2k11ED\/rpts\/DAWN2k11-Trend-Tables.htm"},{"key":"2025082802014522000_11.1.e226894.3","doi-asserted-by":"publisher","DOI":"10.1016\/j.amjcard.2013.09.042"},{"key":"2025082802014522000_11.1.e226894.4","doi-asserted-by":"publisher","DOI":"10.1002\/clc.21962"},{"key":"2025082802014522000_11.1.e226894.5","doi-asserted-by":"publisher","DOI":"10.1097\/00063110-200510000-00008"},{"key":"2025082802014522000_11.1.e226894.6","doi-asserted-by":"publisher","DOI":"10.1016\/S0196-0644(03)00426-8"},{"key":"2025082802014522000_11.1.e226894.7","doi-asserted-by":"publisher","DOI":"10.1016\/S0167-5273(00)00459-9"},{"key":"2025082802014522000_11.1.e226894.8","doi-asserted-by":"publisher","DOI":"10.1161\/01.CIR.103.23.2805"},{"key":"2025082802014522000_11.1.e226894.9","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM197407112910203"},{"key":"2025082802014522000_11.1.e226894.10","doi-asserted-by":"crossref","first-page":"2091.e3","DOI":"10.1016\/j.ajem.2011.12.033","article-title":"ST-segment elevation myocardial infarction in a 37-year-old man with normal coronaries\u2014it is not always cocaine!","volume":"30","author":"Arora","year":"2012","journal-title":"The American Journal of Emergency Medicine"},{"key":"2025082802014522000_11.1.e226894.11","doi-asserted-by":"publisher","DOI":"10.1038\/sj.bjp.0707517"},{"key":"2025082802014522000_11.1.e226894.12","doi-asserted-by":"crossref","first-page":"209","DOI":"10.1056\/NEJM197208032870501","article-title":"Marihuana Smoking","volume":"287","author":"Beaconsfield","year":"1972","journal-title":"N Engl J Med Overseas Ed"},{"key":"2025082802014522000_11.1.e226894.13","doi-asserted-by":"crossref","DOI":"10.1161\/JAHA.113.000638","article-title":"Cannabis use: signal of increasing risk of serious cardiovascular disorders","volume":"3","author":"Jouanjus","year":"2014","journal-title":"J Am Heart Assoc"},{"key":"2025082802014522000_11.1.e226894.14","first-page":"47","article-title":"Coronary artery spasm: current knowledge and residual uncertainties","volume":"10","author":"Slavich","year":"2016","journal-title":"Int J Cardiol Heart Vasc"},{"key":"2025082802014522000_11.1.e226894.15","doi-asserted-by":"publisher","DOI":"10.1016\/j.jemermed.2013.11.077"},{"key":"2025082802014522000_11.1.e226894.16","first-page":"51","article-title":"Drug-induced myocardial infarction secondary to coronary artery spasm in teenagers and young adults","volume":"52","author":"El Menyar","year":"2006","journal-title":"J Postgrad Med"},{"key":"2025082802014522000_11.1.e226894.17","first-page":"74","article-title":"Hypovolemia-induced severe coronary spasm leading to acute myocardial infarction","volume":"17","author":"Hadi","year":"2012","journal-title":"Exp Clin Cardiol"},{"key":"2025082802014522000_11.1.e226894.18","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.111.037283"},{"key":"2025082802014522000_11.1.e226894.19","doi-asserted-by":"publisher","DOI":"10.1016\/j.jacc.2018.02.047"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/data.bmj.org\/tdm\/10.1136\/bcr-2018-226894","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-226894","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T09:02:00Z","timestamp":1756371720000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-226894"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,11]]},"references-count":19,"journal-issue":{"issue":"1","published-online":{"date-parts":[[2018,12,13]]},"published-print":{"date-parts":[[2018,11]]}},"alternative-id":["10.1136\/bcr-2018-226894"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-226894","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2018,11]]}}}